Dynamic Buckling of the Elastic Cylindrical Shell Subjected to Impulsive Loading

[+] Author and Article Information
W. F. Hubka

Effects Technology, Inc., Santa Barbara, Calif.

J. Appl. Mech 41(2), 401-406 (Jun 01, 1974) (6 pages) doi:10.1115/1.3423300 History: Received May 01, 1973; Revised August 01, 1973; Online July 12, 2010


A periodic, Fourier series solution is presented for the nonlinear dynamic response of an impulsively loaded, elastic cylindrical shell. This result has been obtained by a new application of the quadratic form of Newton’s method; in this modification the frequency is considered to be the basic independent variable, and analytic corrections are obtained when solutions of the linear variational equations are nonperiodic. The solution presented here is shown to consist of a slowly varying function modulating a rapidly varying function, and is compared with results obtained by direct numerical integration.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In